MAUDE Adverse Event Report: SYNTHES GMBH NUT 14MM STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH NUT 14MM STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.045.781S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was implanted with a retrograde femoral nail advanced (rfna) on (b)(6) 2025.An open reduction and retrograde intramedullary nailing of the left femur surgery occurred on (b)(6) 2025.Post-operatively x-rays showed significant back-out and the screw was prominent.The patient had limited fracture healing at that point, so the patient underwent a revision procedure on (b)(6) 2025, for screw exchange and placement of a locking nut that threads onto the screw.Later it was discovered that the locking nut and screw were disengaged, and the screw was partially backed out.On (b)(6) 2025, another surgery was performed for left femur removal of hardware, revision of im nailing.Post-operative follow-up indicate that the patient appears stable, and imaging showed no loosening or failures at the present time; the fracture alignment remains stable.This report captures the second removal event that occurred on (b)(6) 2025.The first removal event that occurred on (b)(6) 2025, is captured on related complaint (b)(4).The third removal event that occurred on (b)(6) 2025, is captured on related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 04.045.781s-us.Lot number: 916p076.It was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 03 aug 2022.Manufacturing site: jabil grenchen.Expiry date: 30 jun 2032.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and states that: a.Please specify if there were other clinical findings: (e.G.Non-union, infection, allergic reaction, broken devices, etc.) the fracture was not far enough out to be a nonunion, just a fracture in the process of healing.Intraop cultures were normal.There was one proximal interlocking screw that was broken and one distal interlock that was broken on march 7 xrays.There was the mentioned disengagement of the threaded washer.B.Were laboratory tests taken due to the clinical findings? yes, we did take intraop cultures that were negative.

Brand Name
NUT 14MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK GRENCHEN
solothurnstrasse 186
grenchen CO 2540
SZ   2540
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22084217
Report Number8030965-2025-05192
Device Sequence Number20566714
Product Code HSB
UDI-Device Identifier10886982295934
UDI-Public(01)10886982295934(17)320630(10)916P076
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.045.781S
Device Lot Number916P076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKING SCREW FOR IM NAIL 5/ 38/ XL25.; LOCKING SCREW FOR IM NAIL 5/ 86/ XL25.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite